Cancer Home > Zometa Overdose
While it is not likely for a person to overdose on Zometa, overdose symptoms may include fever, unusual sensations, and kidney damage. It is also possible to develop low blood calcium, low blood magnesium, or low blood phosphate if you take too much Zometa. Overdose treatment generally involves supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Zometa® (zoledronic acid) is a medication used for bone problems or blood calcium problems caused by cancer. It is given by IV and is part of a group of medications known as bisphosphonates. The specific effects of a Zometa overdose can vary depending on a number of factors, including the Zometa dosage, how Zometa was taken (by injection or by mouth), and whether it was taken with other medications or substances.
There have been very few reported cases of Zometa overdose, probably since the dose is given by a healthcare provider. In these cases, the following Zometa overdose symptoms were reported:
- Unusual sensations, such as burning or tingling
- Abnormal liver function tests.
Other possible Zometa overdose symptoms might include:
- Low blood calcium (hypocalcemia)
- Low blood magnesium (hypomagnesemia)
- Low blood phosphate (hypophosphatemia)
- Kidney damage.
The treatment for a Zometa overdose will also vary. Treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zometa overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Calcium, magnesium, or phosphate supplementation
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zometa.